Louisiana, 2015Hail and Damaging Winds in Louisiana, April 22, 2015
April 22, 2015 · NWS JAN · 7 events in 3 counties and zones
The combination of a stationary frontal boundary, rich gulf moisture, instability and day time heating triggered some strong to severe storms. There storms caused a significant wind damage across Northeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $940,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stationary frontal boundary, rich gulf moisture, instability and day time heating triggered some strong to severe storms. There storms caused a significant wind damage across Northeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 22, 2:58 PM CST, 43 minutes earlier.
Area forecast discussion, Apr 22, 2:58 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT WED APR 22 2015
.DISCUSSION...FOR THE MOST PART...THE AIRMASS ACROSS THE CWA REMAINS
DRY AND STABLE AS LOW TO MID 50S DEWPOINTS OVERSPREAD THE AREA. SOME
CU HAS TRIED TO FORM...BUT MOST APPEARS FLAT WITH LITTLE VERTICAL
DEVELOPMENT. RADAR IS INDICATING A CLUSTER OF STORMS OVER SOUTHERN
AR...AND MUST OBVIOUSLY BE ELEVATED CONSIDERING THE LOW LEVEL DRY
AIR.
MID LEVEL ZONAL FLOW CONTINUES TO BE CHARACTERIZED BY WEAK
SHORTWAVES. THESE WAVES...COUPLED WITH LOW LEVEL INSTABILITY HAVE
BEEN QUITE PROFICIENT AT NOCTURNAL MCS GENERATION WHICH TENDS TO
LINGER INTO THE MORNING HOURS. WHILE SOME SCATTERED CONVECTION DOES
SEEMS LIKELY TO LINGER INTO THE EVENING OVER THE FAR WESTERN FRINGES
OF THE AREA...EXPECT FURTHER DEVELOPMENT TO GET UNDERWAY AFTER
MIDNIGHT OVER THE ARKLATEX AND POSSIBLY POSE A PROBLEM OVER OUR
WESTERN SECTIONS PRIOR TO DAWN. THE SEVERE POTENTIAL SHOULD BE
LIMITED IN THESE AREAS AS THE CONVECTION SHOULD BE ON THE DOWNSWING
AS IT MOVES INTO THE AREA. OTHERWISE FOR THURSDAY/THURSDAY
NIGHT...JUST AIRMASS COMVECTION EXPECTED MAINLY OVER THE SOUTH AS
SURFACE WARM FRONT FINALLY MAKES IT INTO THE AREA. SEVERE THREAT FOR
THIS TIME PERIOD STILL LOOKS LIMITED AS LOW LEVEL WIND FIELD STAYS
RATHER WEAK. BEST POTENTIAL WILL REMAIN OVER THE WEST IN BEST
WIND/MOISTURE/INSTABILITY COMBINATION.
INCREASING SW FLOW ALOFT AS MID/UPPER LEVEL SYSTEM APPROACHES ALONG
WITH 120+ KNOT 300 MB JET WILL ALLOW LOWER LEVEL WINDS TO STIFFEN BY
FRIDAY. THE WARM SECTOR LOOKS TO SURGE WELL INLAND AS MID 60
DEWPOINTS MANAGE TO GET AS FAR NORTH AS HIGHWAY 49 BY AFTERNOON WITH
LOWER 70 DEWPOINTS IMPINGING UPON THE LOWER MS RIVER PORTIONS OF OUR
AREA. THESE DEWPOINTS WILL CONTINUE TO NOSE UPWARD DURING THE EVENING
WITH INCREASING LOW LEVEL WINDS. IMPRESSIVE THERMODYNAMIC AND
KINEMATIC FIELDS IN PLACE DURING THIS TIME FRAME. NEAR 30 VERTICAL
TOTALS AND NEAR 7 C/KM MID LEVEL LAPSE RATES LOOK TO BE COINCIDENT
WITH NEAR 500 M2/S2 0-3KM SRH (MOST OCCURRING IN THE 0-1 KM LAYER)
AND 60+ KNOTS OF DEEP LAYER SHEAR. HAVE RAISED HAZARDOUS WEATHER
OUTLOOK THREAT LEAVEL TO ELEVATED AS CONFIDENCE CONTINUES TO INCREASE
IN MULTIFACETED SEVERE WEATHER EVENT LATE FRIDAY AFTERNOON INTO THE
OVERNIGHT.
GFS/ECMWF ARE IN AGREEMENT THAT SYSTEM WILL SLOW A BIT BEFORE
EXITING OUR AREA. WITH THIS RESULT...SEVERE CONVECTIVE THREAT WILL
CONTINUE INTO SATURDAY WHERE MOST FAVORABLE THERMODYNAMIC/KINEMATIC
FIELDS WILL SHIFT TO THE EASTERN SECTIONS...WITH NO CLEAR WESTWARD
CUT OFF. THEREFORE...WILL CONTINUE OUR ELEVATED THREAT IN THE HWO FOR
THE MAJORITY OF SATURDAY AS WELL./26/
&&
.AVIATION...VFR CONDITIONS WERE BEING OBSERVED AT 21Z OVER THE WHOLE
AREA. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTN.
CONDITIONS WILL LOWER BY THIS EVENING FROM THE WEST AS SCT TO
NUMEROUS TSTMS DEVELOP AND SPREAD ESE. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 81 64 77 / 35 39 20 76
MERIDIAN 59 78 59 76 / 26 35 20 66
VICKSBURG 61 80 65 78 / 47 45 20 81
HATTIESBURG 63 84 67 79 / 34 37 20 59
NATCHEZ 63 82 68 79 / 62 39 20 78
GREENVILLE 60 71 60 75 / 47 47 20 82
GREENWOOD 58 72 57 75 / 39 43 20 79
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
26/17
Hazardous weather outlook, Apr 22, 2:56 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT WED APR 22 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040>042-047-048-053-
054-059>063-072-232100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-ISSAQUENA-
SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-MARION-
356 PM CDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY
FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH THURSDAY
THERE IS A LIMITED THREAT TONIGHT INTO EARLY THURSDAY FOR SEVERE
STORMS CAPABLE OF PRODUCING UP TO HALF DOLLAR SIZED HAIL...DAMAGING
WIND GUSTS UP TO 60 MPH...AND FLASH FLOODING. THIS WILL BE GENERALLY
ALONG AND WEST OF A LINE FROM GREENVILLE TO JUST EAST OF JACKSON TO A
COLUMBIA LINE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
FOR LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT THERE WILL
BE AN ELEVATED THREAT OF DAMAGING WIND GUST OF 60 MPH...LARGE
HAIL...TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY
ALONG A LINE FROM NORTH OF MERIDIAN TO JACKSON METRO TO NATCHEZ.
THERE WILL BE A LIMITED THREAT OF DAMAGING WIND GUSTS UP TO 60
MPH...QUARTER SIZED HAIL AND A FEW TORNADOES SOUTHEAST OF THE ABOVE
LINE AREA.
FOR SATURDAY THERE WILL BE AN ELEVATED RISK FOR A GREATER POTENTIAL OF
DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...A FEW TORNADOES AND FLASH
FLOODING. THIS WILL BE GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
WEST POINT TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED RISK
OF POSSIBLE IMPACTS FOR WIND GUSTS UP TO 60 MPH...LARGE HAIL,,,A FEW
TORNADOES AND FLASH FLOODING NORTHWEST OF THE ABOVE LINE AREA.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH THURSDAY AND FRIDAY THROUGH SATURDAY.
MSZ018-019-025>033-035>039-043>046-049>052-055>058-064>066-073-
074-232100-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-LAMAR-
FORREST-
356 PM CDT WED APR 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
FOR LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT THERE WILL
BE A ELEVATED THREAT OF DAMAGING WIND GUST OF 60 MPH...LARGE
HAIL...TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY
ALONG A LINE FROM NORTH OF MERIDIAN TO JACKSON METRO TO NATCHEZ.
THERE WILL BE A LIMITED THREAT OF DAMAGING WIND GUSTS UP TO 60
MPH...QUARTER SIZED HAIL AND A FEW TORNADOES SOUTHEAST OF THE ABOVE
LINE AREA.
FOR SATURDAY THERE WILL BE AN ELEVATED RISK FOR A GREATER POTENTIAL OF
DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...A FEW TORNADOES AND FLASH
FLOODING. THIS WILL BE GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
WEST POINT TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED RISK
OF POSSIBLE IMPACTS FOR WIND GUSTS UP TO 60 MPH...LARGE HAIL,,,A FEW
TORNADOES AND FLASH FLOODING NORTHWEST OF THE ABOVE LINE AREA.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH SATURDAY.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Thunderstorm Wind, Morehouse
- When
- April 22, 3:41 PM CST to 3:57 PM CST
- Where
- Morehouse County, 0.32 mi NNW of Marcarco to 0.39 mi E of Collinston
- Measured
- 74 kt (85 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 32.724, -91.983
There was a swath of damaging winds in this area. There was substantial tree damage in the area from Highway 165 and along and north of Highway 554. Three businesses were damaged with a roof off one and a portable office building blown across the road and destroyed. A vehicle was blown off the road and trees fell on the car. A lady sustain minor injuries. Multiple trees were blown down with some power poles snapped across the south part of the parish. Thirty to thirty-five homes sustained some sort of damage to shingles off the roof to the homes damaged by trees. A pontoon boat and a trailer was also flipped over.
Thunderstorm Wind, Morehouse
- When
- April 22, 3:57 PM CST to 4:11 PM CST
- Where
- Morehouse County, 0.39 mi E of Collinston to 3.42 mi ESE of Oak Ridge
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -91.863
There was a swath of damaging winds in this area. Significant wind damage occurred across the southern portion of the parish. There were widespread downed trees, along with damaged homes and vehicles. The corn crop was flattened off Highways 134 and 425. Much of the crop in this area was a loss. There was roof damage to the Old Oak Ridge High School building. A large portion of the brick wall was knocked down. Numerous trees were also blown down in the area.
Thunderstorm Wind, Richland
- When
- April 22, 4:15 PM CST to 4:35 PM CST
- Where
- Richland County, 4.3 mi ENE of Bardel to 2.28 mi SSE of Warden
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 32.582, -91.686
Trees were blown down along Louisiana Highway 854 near Delhi. Trees and 12 power poles were reported down around Poverty Point. Winds collapsed an outer wall on a home in Poverty Point. Numerous trees were uprooted and snapped, and some fell on homes. Some metal awnings were blown off of homes. This damage occurred on the north and northeast side of Delhi.
Hail, Madison
- When
- April 22, 4:41 PM CST
- Where
- Madison County, 0.58 mi E of Waverly
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -91.410
Thunderstorm Wind, Madison
- When
- April 22, 4:58 PM CST
- Where
- Madison County, 2.43 mi WSW of Talla Bena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -91.190
A few power lines were blown down.
Thunderstorm Wind, Madison
- When
- April 22, 5:03 PM CST
- Where
- Madison County, 1.36 mi ESE of Talla Bena
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -91.130
A roof was blown off a building near the port complex and a shed was destroyed.
Thunderstorm Wind, Madison
- When
- April 22, 5:19 PM CST
- Where
- Madison County, Mound
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.350, -91.030
The wind gust was recorded at Tallulah-Vicksburg airport automated observing system.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 22, 2015$3.5 million · 2.5 in hail · 22 events
- Tornado and Flooding in Texas, April 22, 2015$4.5 million · EF0 · 13 events
- Hail and Damaging Winds in Louisiana, April 22, 20151 injured · $1.5 million · 1.75 in hail · 4 events
- Damaging Winds in New Jersey, April 22, 2015$155,000 · 53 kt wind · 11 events
- Tornadoes and Hail in Texas, April 22 to 24, 2015EF1 · 39 events
- Damaging Winds and Lightning Strike in Mississippi, April 22, 2015$61,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Texas, April 22, 20153 in hail · 14 events
- Strong Wind in Virginia, April 22, 2015$14,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 20158 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 22, 201556 kt wind · 7 events
- Marine Hail and Waterspout in Gulf of Mexico, April 22, 20152.5 in hail · 5 events
- Hail in Oklahoma, April 22, 20151.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565383, 565385, 565394, 565398, 565399, 565400, 565404.